MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SPINAL PROCEDURE TRAY; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. SPINAL PROCEDURE TRAY; GENERAL SURGERY TRAY
Model Number 89-9002
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint (b)(4) was received indicating that a convenience kit (b)(4), lot 47425321) contained a blunt needle that popped off the syringe during injection into the spinal cavity, resulting in a loss of medicine.A sample was returned (b)(6) 2018 to deroyal for evaluation.This sample contained a 3cc syringe and blunt needle contained in the kit as well as a 3cc bd syringe that the customer requested to receive in their orders here forth.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The complaint investigator contacted the deroyal sales representative for additional information and was told that the needle in question has been used with other syringes without issue.The reported quality issue has only occurred when the needle is used with a 3cc luer lock syringe.The bill of materials for the finished good was reviewed, and the finished good kit contains a 3cc luer lock syringe (b)(4), lot 17151261).This syringe is supplied to deroyal by welmed.The 2016-2018 supplier corrective action request (scar) and supplier notification letter (snl) logs were reviewed for similar complaints.No similar complaints were identified; however, due to the nature of the report, a scar was issued to welmed.The returned sample also was sent to the vendor on (b)(6) 2018.As of the date of this report, a response has not been received.The customer has requested the welmed syringe be switched to a bd syringe, and deroyal implemented an engineering change order (eco 49071) on (b)(6) 2018.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The blunt needle packaged in a convenience kit popped off during injection into the spinal cavity.When under pressure, the needle will pop off, resulting in lost medication.The physician does not know how much pain medicine leaked out, and therefore, the patient may not be receiving the proper amount.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The syringe packaged in the deroyal convenience kit is supplied by (b)(4).In a supplier corrective action report (scar), (b)(4) stated it was unable to determine a root cause for the reported event.The supplier reviewed the manufacturing process and returned samples, and all parts were qualified.In its scar response, (b)(4) indicated the injection molding inspector was retrained on the syringe process inspection specification, with emphasis on paying attention to luer-lock matching detection.An internal complaint (b)(4) was received indicating that a convenience kit (part 89-9002, lot 47425321) contained a blunt needle that popped off the syringe during injection into the spinal cavity, resulting in a loss of medicine.A sample was returned october 25, 2018 to deroyal for evaluation.This sample contained a 3cc syringe and blunt needle contained in the kit as well as a 3cc bd syringe that the customer requested to receive in their orders here forth.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The complaint investigator contacted the deroyal sales representative for additional information and was told that the needle in question has been used with other syringes without issue.The reported quality issue has only occurred when the needle is used with a 3cc luer lock syringe.The bill of materials for the finished good was reviewed, and the finished good kit contains a 3cc luer lock syringe (raw material (b)(4), lot 17151261).This syringe is supplied to deroyal by (b)(4).The 2016-2018 supplier corrective action request (scar) and supplier notification letter (snl) logs were reviewed for similar complaints.No similar complaints were identified; however, due to the nature of the report, a scar was issued to welmed.The returned sample also was sent to the vendor on october 25, 2018.A response was received and accepted by deroyal's complaint investigator.The customer has requested the welmed syringe be switched to a bd syringe, and deroyal implemented an engineering change order (eco 49071) on october 30, 2018.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
SPINAL PROCEDURE TRAY
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8096459
Report Number3005011024-2018-00010
Device Sequence Number16830541
Product Code LRO
UDI-Device Identifier00749756895323
UDI-Public00749756895323
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9002
Device Lot Number47425321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1